Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 37, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at May 1, 2021, 8:21 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2021, 8:21 PM CDT (01:21 UTC)
- Expired
- May 2, 2021, 1:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
171 WHUS73 KGRB 020121 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 821 PM CDT Sat May 1 2021 LMZ541>543-020600- /O.NEW.KGRB.SC.Y.0037.210502T0121Z-210502T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 821 PM CDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...Southwest winds 5 to 10 kt with gusts up to 20 kt and waves 3 to 6 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 1, 5:50 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 1, 5:50 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 550 PM CDT Sat May 1 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 304 PM CDT Sat May 1 2021 Strong WAA and very steep lapse rates will keep deep mixing going into the evening, and prolong our fire weather concerns, especially for central Wisconsin. The deep boundary layer mixing and early drop in dewpoints this afternoon prompted the issuance of a Red Flag Warning for portions of central to southwestern Wisconsin, in coordination with the DNR. The rest of the area still faces elevated fire weather conditions, so continued the use of special weather statements to cover the concerns over the area. Gusty winds likely won't diminish much until the early evening, as peak heating starts to diminish and temperatures begin to drop across the region. Latest CAM guidance continues to suggest that the weak boundary dropping southwards from Canada tonight, then stalling out across far northern Wisconsin. Showers a few weak rumbles of thunder are possible along this boundary, but any precipitation will be fairly light overall. Aside from that, a few very light showers could also setup across a portion of central Wisconsin, but again, drier air below may result in mainly virga for the early overnight hours. Sunday then becomes the better day to see widespread rainfall by the middle to late afternoon as the boundary remains draped across the area. There is still some question as to where exactly the warm front will be by the afternoon hours, but most guidance brings it to around Highway 29 or so, stalled out from central to east- central Wisconsin. Thus, reflected this in the high temperature forecast, with middle 60s for the northwoods and middle 70s for the southern half of our area. Showers will likely start further north, similar to where they were overnight, before dropping southwards and spreading over the area overnight. Thunder is certainly possible, but severe weather is not expected at this time, as instability is expected to be at a premium. .LONG TERM...Sunday Night Through Saturday Issued at 304 PM CDT Sat May 1 2021 The cold front will move slowly south across Wisconsin Sunday night and Monday as weak surface lows move along the front bringing overrunning showers and a chance of thunderstorms. Then northwest upper flow should bring slightly cooler than usual weather for the middle and end of the week, with a chance of showers Wednesday night as a surface moves by to the south, and an upper trough swings through the Great lakes. A Frost or freeze is possible towards the end of the week, depending on cloud cover and wind. && .AVIATION...for 00Z TAF Issuance Issued at 544 PM CDT Sat May 1 2021 Wind gusts of 25 to 35 kts early this afternoon were now slowly subsiding. The winds should subside to around 10 knots or less around sunset. The main concern tonight will be the chances of showers and storms, and when a back door cold front will drop southwest into northeast. There are also questions in how far south the front will drop on Sunday. The chances for showers tonight will be across the far north and across portions of central-east central Wisconsin. The models are showing more widespread rain moving into north-central Wisconsin late Sunday morning, and then is expected across the entire area Sunday afternoon. Thunderstorms will be embedded in the larger area of showers. The models are in poor agreement with the timing and location on where the front will stall late tonight or on Sunday morning across the area. Will trend with a slower arrival of the back door front. I would suspect there may be some changes in the wind direction late tonight or Sunday at most of the TAF sites. && .FIRE WEATHER... Issued at 304 PM CDT Sat May 1 2021 Extreme to near critical fire weather conditions continue across the region through the evening hours as warm temps, low RHs, and ongoing windy conditions continue fuel fire concerns. The lowest relative humidity readings will be across the central and north-central Wisconsin sandy soil areas. Winds will remain highest across central to east-central Wisconsin. A red flag warning remains in effect across portions of central and southwestern Wisconsin for the combination of higher winds and low relative humidity readings. Sunday, the combination of increased cloud cover and cooler temps will help reduce the fire weather risk. && .GRB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for WIZ035-036-045. && SHORT TERM.....Uhlmann LONG TERM......RDM AVIATION.......Eckberg FIRE WEATHER...Uhlmann
Hazardous weather outlook, May 1, 3:04 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 304 PM CDT Sat May 1 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 304 PM CDT Sat May 1 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The combination of the warm temperatures, gusty winds and low relative humidity will result in a critical fire risk for Wood, Portage and Waushara counties until 8pm. A Red Flag Warning is in effect for those counties. Near critical fire weather conditions are expected across the remainder of central Wisconsin. Southwest winds with gusts of 30 to 40 mph will continue through the early evening. The winds could pose a hazard to motorists driving high profile vehicles, and blow about unsecured outdoor objects such as garbage cans and lawn furniture. There is a slight chance of thunderstorms across far northern Wisconsin tonight. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible at times from Sunday afternoon through Monday. While severe weather is not anticipated, some of the storms could produce heavy rainfall and possibly some small hail. .SPOTTER INFORMATION STATEMENT... Spotters activation will not be needed today or tonight. LMZ521-522-541>543-022015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 304 PM CDT Sat May 1 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Southwest gales continue through the early evening. Gusts could reach 35 to 40 knots, therefore a Gale Warning remains in effect until 7 pm this evening. There is a slight chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a chance of thunderstorms Sunday afternoon through Monday, which would pose a lightning hazard to mariners. Uhlmann/RDM
In the hours before
Special weather statement, May 1, 4:14 PM CDT, 4 hours 7 minutes before
Special Weather Statement National Weather Service Green Bay WI 414 PM CDT Sat May 1 2021 WIZ030-037-020015- Marathon-Waupaca- 414 PM CDT Sat May 1 2021 ...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING... Near critical fire weather conditions continue this afternoon due to unseasonably warm temperatures in the lower to middle 80s, relative humidity readings down to 20 to 25 percent, and winds gusting to around 30 mph. Fire weather conditions should slowly improve this evening as temperatures fall back into the 60s and 70s, winds subside to less than 10 mph around sunset, and humidity values rise above 50 percent. Avoid outdoor burning and report any wildfires to local authorities. Outdoor enthusiasts should use extreme caution with off-road vehicles or equipment that can create a spark and start a fire. Extinguish and dispose of cigarettes properly. Be sure to check with local officials about any burning restrictions that may be in place. WIZ005-010>013-018>021-031-038>040-048>050-073-074-020015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Shawano-Outagamie-Brown- Kewaunee-Winnebago-Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 414 PM CDT Sat May 1 2021 ...ELEVATED FIRE WEATHER CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING... Elevated fire weather conditions continue this afternoon due to unseasonably warm temperatures in the upper 70s to middle 80s, relative humidity readings down to 20 to 30 percent, and winds gusting to around 35 mph. Fire weather conditions should slowly improve this evening as temperatures fall back into the 60s and 70s, winds subside to less than 10 mph around sunset, and humidity values rise above 50 percent. Avoid outdoor burning and report any wildfires to local authorities. Outdoor enthusiasts should use extreme caution with off-road vehicles or equipment that can create a spark and start a fire. Extinguish and dispose of cigarettes properly. Be sure to check with local officials about any burning restrictions that may be in place. Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:30 AM CDT | Small Craft Advisory | GRB | 29 hr | |
| May 2, 4:18 PM CDT | Special Weather Statement | GRB | Waushara | 42 min |
| May 2, 4:35 PM CDT | Special Weather Statement | GRB | Waupaca | 40 min |
| May 2, 4:45 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 60 min |
| May 2, 5:13 PM CDT | Special Weather Statement | GRB | Calumet | 32 min |
| May 2, 5:18 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago | 26 min |
| May 2, 5:39 PM CDT | Special Weather Statement | GRB | Waushara | 51 min |
| May 2, 5:51 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara | 23 min |
| May 2, 5:53 PM CDT | Special Weather Statement | GRB | Brown, Calumet | 52 min |
| May 2, 6:03 PM CDT | Special Weather Statement | GRB | Manitowoc | 42 min |
| May 2, 6:44 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 46 min |
Nearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.